MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 14 VOLT LITHIUM ION BATTERY; VENTRICULAR (ASSISST) BYPASS

THORATEC CORPORATION HEARTMATE 14 VOLT LITHIUM ION BATTERY; VENTRICULAR (ASSISST) BYPASS
Model Number 102515
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturers investigation is completed.
 
Event or Problem Description
The patient's device had low power hazard alarms on (b)(6) 2021 which contributed to additional pump stoppages.These were due total depletion of battery power.Related manufacturer report number # 2916596-2021-00046.Related manufacturer report number # 2916596-2021-00054.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a no external power alarm was confirmed via the log files; however, the alarm was determined not to be related to the 14v li-ion battery.The reported alarm is addressed under #manufacturer report number # 2916596-2021-00046 the log files spanned approximately 26 days (b)(6) 2020 to (b)(6) 2021 per the timestamp).Multiple no external power alarms intermittently activated on (b)(6) 2021 at 16:15, (b)(6) 2021 at 09:56, and (b)(6) 2021 from 12:39 to 12:40 due to voltages on the power cables dropping to ~0v while the device was connected to a battery power source.The backup battery was able to provide power to the pump.The no external power alarms coincided with pump stops and may have been related to pump stops; the pump was trying to restart itself drawing too much power.No other notable alarm was observed.The 14v li-ion battery was not returned for analysis.Per provided information, the driveline had an internal phase to phase short.The serial/lot number of the battery was not provided.No devices will be returned for evaluation.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.Heartmate ii instructions for use section 7-¿alarms and troubleshooting¿ and heartmate ii patient handbook section 5-¿alarms and troubleshooting¿ explain how to properly interpret and troubleshoot various alarms.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 14 VOLT LITHIUM ION BATTERY
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
MDR Report Key11208575
Report Number2916596-2021-00268
Device Sequence Number11648905
Product Code DSQ
UDI-Device Identifier00813024012733
UDI-Public00813024012733
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number102515
Device Catalogue Number102515-SING
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/17/2021
Supplement Date Received by Manufacturer02/09/2021
Initial Report FDA Received Date01/21/2021
Supplement Report FDA Received Date02/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEARTMATE II LVAS; HEARTMATE II SYSTEM CONTROLLER